Alert archive / New Jersey / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 4, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Apr 15, 2019, 4:08 AM EDT for 5 counties in New Jersey; Richmond County, New York. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2019, 4:08 AM EDT (08:08 UTC)
- Expired
- Apr 15, 2019, 4:45 AM EDT
- In force
- 37 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 88 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 4:31 AM EDT | TSTM WND DMG | 1 E Staten Island, NY | DOWNED AND DAMAGED TREES REPORTED IN PARKS ACROSS THE BOROUGH...TIME ESTIMATED BY RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 1:05 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
610
WUUS51 KOKX 150808
SVROKX
NJC003-013-017-031-039-NYC085-150845-
/O.NEW.KOKX.SV.W.0004.190415T0808Z-190415T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
408 AM EDT Mon Apr 15 2019
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Hudson County in northeastern New Jersey...
Eastern Passaic County in northeastern New Jersey...
Union County in northeastern New Jersey...
Bergen County in northeastern New Jersey...
Essex County in northeastern New Jersey...
Richmond County in southeastern New York...
* Until 445 AM EDT.
* At 407 AM EDT, severe thunderstorms were located along a line
extending from near Boonton to near Plainfield to Plainsboro
Center, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Severe thunderstorms will be near...
Clark and Fairfield around 410 AM EDT.
Wayne and Summit around 415 AM EDT.
Newark and Elizabeth around 420 AM EDT.
Jersey City and Bloomfield around 425 AM EDT.
Passaic and Lyndhurst around 430 AM EDT.
Hackensack and Linden around 435 AM EDT.
Bergenfield and Todt Hill around 440 AM EDT.
Bayonne and Norwood around 445 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 AM EDT for northeastern
New Jersey...and southeastern New York.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Upton NY.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4050 7427 4055 7425 4056 7421 4060 7422
4060 7446 4066 7440 4067 7440 4065 7445
4067 7446 4076 7436 4077 7436 4079 7437
4086 7432 4090 7434 4090 7427 4093 7429
4097 7428 4104 7401 4099 7390 4053 7415
TIME...MOT...LOC 0807Z 238DEG 48KT 4094 7439 4065 7443 4035 7459
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
DS1 follow-up statement
461
WWUS51 KOKX 150829
SVSOKX
Severe Weather Statement
National Weather Service New York NY
429 AM EDT Mon Apr 15 2019
NJC003-013-017-031-039-NYC085-150845-
/O.CON.KOKX.SV.W.0004.000000T0000Z-190415T0845Z/
Hudson NJ-Passaic NJ-Union NJ-Bergen NJ-Essex NJ-Richmond NY-
429 AM EDT Mon Apr 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR HUDSON...EASTERN PASSAIC...UNION...BERGEN...EASTERN ESSEX AND
RICHMOND COUNTIES...
At 429 AM EDT, severe thunderstorms were located along a line
extending from near Monsey to Lyndhurst to Perth Amboy, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
These severe storms will be near...
Hackensack and Ridgefield around 435 AM EDT.
Elizabeth and Bergenfield around 440 AM EDT.
Jersey City and Bayonne around 445 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 AM EDT for northeastern
New Jersey...and southeastern New York.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Upton NY.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4052 7425 4055 7425 4056 7421 4059 7421
4060 7422 4060 7430 4061 7431 4060 7446
4068 7431 4080 7421 4098 7420 4104 7401
4099 7390 4053 7415 4050 7426
TIME...MOT...LOC 0829Z 238DEG 48KT 4108 7408 4080 7412 4050 7428
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:57 AM EDT, 11 minutes earlier.
Area forecast discussion, Apr 15, 3:57 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service New York NY
357 AM EDT Mon Apr 15 2019
.SYNOPSIS...
A cold front moves through the area this morning, followed by
high pressure building into the region through Wednesday. A warm
front then slowly approaches from the southwest and moves to the
north Friday morning, followed by a cold frontal passage late
Saturday into Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A tornado watch remains in effect for northeastern New Jersey,
the lower Hudson Valley, NYC and Nassau County, and western
Connecticut. Squall line moving into the area is maintaining its
intensity as a low level jet strengthens in response to a
strong approaching upper trough. Strong warm advection is
allowing a non-diurnal trend in advance of the line, with
surface-based instability increasing in response to the rising
temperatures. As such, the threat for damaging winds will likely
persist into the night. Winds at the surface are slightly
backed ahead of the line, which will locally enhance any
rotation that can develop within the QLCS, and thus a threat of
tornadoes exists.
Although showers and thunderstorms are moving through faster
than previously forecast, there may still be impacts to the
morning commute, particularly across eastern areas as the front
and associated convection will not depart til roughly 7 to 8 am.
Additionally, a threat for locally heavy rainfall and perhaps
localized urban and poor drainage flooding exists as a +3 to +4
standard deviation PWAT subtropical moisture plume is ahead of
the front. Overall, the forward speed of the front may help to
mitigate a more widespread threat, but rainfall may briefly
train across the same areas as the low level jet is roughly
parallel to the boundary. WPC has placed northeast New Jersey
into the lower Hudson Valley into a slight risk for excessive
rainfall.
For temperatures and dew points, went with a trend towards hi
resolution data in the public forecast to account for more
mesoscale details and the expected non diurnal trend following
the frontal passage as temperatures lower into the afternoon.
Dense fog remains for portions of the area, particularly close
to the coast but should improve from west to east as the front
moves through this morning.
After the convection and fog end, attention then turns to wind
advisory level sustained winds and potentially gusts, which will
likely be reinforced into the evening as a strong secondary
vorticity maximum moves through the region. Winds may remain
strong after sunset. Additionally, cold temperatures aloft as
the vort moves through may trigger a few showers and maybe a
rumble of thunder, mainly from the lower Hudson Valley into
portions of Connecticut.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Winds will remain strong into tonight, perhaps continuing at
wind advisory strength longer than forecast as strong cold
advection continues behind the departing system. Temperatures
will return to near or slightly below seasonable values, with
wind chills making it feel as though it's only in the upper 20s
to mid 30s.
Skies then remain mostly sunny into Tuesday, with highs near
seasonable values, though with gusty winds continuing.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Upper flow briefly flattens out to start the period with an
upper low departing from the Canadian Maritimes. At the same
time, a trough moves into the desert southwest. Later in the
week, this feature will interact with northern branch energy,
sending a frontal system into the area for the end of the week
into the weekend. There is very good agreement with the 12Z
ECMWF and GFS with the extent of phasing of the two branches and
the progression of the aforementioned frontal system. The GGEM
is a bit more progressive, especially with the lead frontal band
precipitation Friday night into Saturday morning.
A consensus forecast approach brings high pressure into the
region Tuesday night into Wednesday with a warm front
approaching from the southwest.
There is a low chance of rain working in from the southwest
Tuesday night. However, unlike 24 hours ago, it appears
Wednesday will be dry as ridging builds in both aloft and at the
surface. The northward progress of the warm front will likely
be very slow due to an amplified ridge building along the
eastern seaboard as the upper trough amplifies across the mid
section of the country.
Warm frontal passage has trended faster in the global guidance,
lifting north of the region by daybreak Friday. A deep-layered
southerly flow develops along the east coast as the upper ridge
slowly translates east Thursday into Friday. A strong low-level
jet ahead of the approaching cold front supports moderate to
heavy warm conveyor belt rains with embedded thunderstorms late
Friday night into the first half of Saturday. There will likely
be timing changes through the week as the Pac jet energy has yet
to move onshore. Additionally, a strong onshore flow Friday
into Saturday will likely result in areas of stratus and fog,
especially east of the Hudson River. Dew points are forecast to
be in the 50s, but this may be conservative.
Scattered showers may linger into Sunday depending on how
quickly the upper trough/low passes through the area.
As for temperatures, daytime highs will be near seasonable
levels through Thursday before a warm frontal passage Friday
morning. Lows will be several degrees above normal due to
onshore flow and potential for stratus/fog. Following the warm
front, warmer, humid conditions are likely with areas away from
the coast getting into the 70s.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Tornado watch in effect for all terminals with the exception of
KISP and KGON until 11Z Monday.
A line of thunderstorms will pass through the terminals between 07Z-
11Z. Gusty winds up to 50KT are possible with this line.
Showers and thunderstorms end with the passage of the front this
morning. Varying MVFR to IFR conds expected with the shwrs and
tstms. VFR returns 12-16z.
S-SE 5-10 kt increase to 15-20 kt overnight. Could be a few gusts
around 20 kt early, then 20-25 kt possible (mainly coastal
terminals) outside of any convection. Surface winds then shift to
the S, then SW-W as the cold front moves through in the morning.
LLWS comes to an end with the fropa and W winds increase 15-25kt
with gusts 25-35kt.
Strong WNW winds 17-19z Mon thru at least 4z Tue. Gusts up to
40 kt possible.
There could be some sct-isold shwrs Mon aftn, particularly N of NYC
arpts. Any of these could produce small hail. The prob and coverage
however are too uncertain to include in the tafs attm.
.OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
.Monday night...VFR. Gusty winds gradually diminish to 20-30kt
aft 4z.
.Tuesday and Wednesday...VFR. WNW gusts 25-30 kt Tues morning.
.Thursday...Chc shra and MVFR or lower.
.Friday...MVFR or lower possible in shra, iso tstms aftn &
night. Gusty S winds possible.
&&
.MARINE...
A tornado watch is now in effect for the western Long Island
Sound, the New York Harbor, and the ocean waters from Sandy Hook
NJ through Fire Island Inlet NY. Strong, locally storm-force
winds and waterspouts will be possible for these areas as the
squall line moves through.
The dense fog advisory remains in effect through the overnight
across all waters. Winds and seas will be strong both ahead of
and following the cold frontal passage this morning. A gale
warning is in effect through tonight. Winds will likely remain
strong into Tuesday, before gradually subsiding Tuesday night as
high pressure builds across the waters, with ocean seas
gradually subsiding in response. Sub-SCA conditions then
continue into Thursday as high pressure remains over the region.
Southerly winds then ramp up Thursday into Friday with SCA
conditions likely developing on the ocean waters Thursday night
and continuing into Friday.
&&
.HYDROLOGY...
Rainfall of 1/2 to 1 inches is likely through this morning with
locally higher amounts possible. Minor urban and poor drainage
flooding is the main threat. Flashy small stream hydrologic
impacts are possible, but the threat is low.
Minor flooding is possible on the Lower CT River by mid week
due to runoff from recent rainfall events and from upstream snow
melt in VT and NH.
There is the potential for a significant rainfall event late
Friday night into Saturday with a slow moving frontal system.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Dense Fog Advisory until 6 AM EDT early this morning for
CTZ009>012.
Wind Advisory from noon today to 2 AM EDT Tuesday for
CTZ005>012.
NY...Dense Fog Advisory until 6 AM EDT early this morning for
NYZ071-075-078>081-178-179.
Wind Advisory from noon today to 2 AM EDT Tuesday for
NYZ067>075-078>081-176>179.
NJ...Wind Advisory from noon today to 2 AM EDT Tuesday for NJZ002-
004-006-103>108.
MARINE...Dense Fog Advisory until 6 AM EDT early this morning for
ANZ330-335-338-340-345-350-353-355.
Gale Warning until 6 AM EDT Tuesday for ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...MD
NEAR TERM...MD
SHORT TERM...MD
LONG TERM...DW
AVIATION...CB
MARINE...JC/MD/DW
HYDROLOGY...JC/MD/DW
EQUIPMENT...Hazardous weather outlook, Apr 15, 3:35 AM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service New York NY 335 AM EDT Mon Apr 15 2019 NJZ002-004-006-103>108-NYZ067-069-072>074-176-160745- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Rockland-New York (Manhattan)-Bronx-Richmond (Staten Island)- Northern Queens- 335 AM EDT Mon Apr 15 2019 ...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. Locally heavy rainfall is also expected with urban and poor drainage flooding possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ075-178-160745- Kings (Brooklyn)-Southern Queens- 335 AM EDT Mon Apr 15 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Dense Fog Advisory. Wind Advisory. Locally heavy rainfall is also expected with urban and poor drainage flooding possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ005-NYZ068-070-177-160745- Northern Fairfield-Putnam-Northern Westchester-Northern Nassau- 335 AM EDT Mon Apr 15 2019 ...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. Locally heavy rainfall is also expected with urban and poor drainage flooding possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ009-NYZ071-179-160745- Southern Fairfield-Southern Westchester-Southern Nassau- 335 AM EDT Mon Apr 15 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Dense Fog Advisory. Wind Advisory. Locally heavy rainfall is also expected with urban and poor drainage flooding possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ006-160745- Northern New Haven- 335 AM EDT Mon Apr 15 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Locally heavy rainfall is also expected with urban and poor drainage flooding possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ010-NYZ078>081-160745- Southern New Haven-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk- 335 AM EDT Mon Apr 15 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Wind Advisory. Locally heavy rainfall is also expected with urban and poor drainage flooding possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ330-340-345-350-353-160745- Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 335 AM EDT Mon Apr 15 2019 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY... ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gale conditions are possible Monday Afternoon into Monday Night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ335-338-355-160745- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 335 AM EDT Mon Apr 15 2019 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY... ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Tornado Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gale conditions are possible Monday Afternoon into Monday Night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ007-008-160745- Northern Middlesex-Northern New London- 335 AM EDT Mon Apr 15 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Locally heavy rainfall is also expected with urban and poor drainage flooding possible. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor flooding is possible along the Lower Connecticut River by middle of this week due to combination of rainfall runoff and from upstream snow melt. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ011-012-160745- Southern Middlesex-Southern New London- 335 AM EDT Mon Apr 15 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Wind Advisory. Locally heavy rainfall is also expected with urban and poor drainage flooding possible. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor flooding is possible along the Lower Connecticut River by middle of this week due to combination of rainfall runoff and from upstream snow melt. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 14, 10:21 PM EDT, 5 hours 47 minutes before
Special Weather Statement National Weather Service New York NY 1021 PM EDT Sun Apr 14 2019 NYZ072>074-176-177-151000- New York (Manhattan)-Bronx-Richmond (Staten Island)- Northern Queens-Northern Nassau- 1021 PM EDT Sun Apr 14 2019 Areas of fog, especially along the immediate coast will reduce visibilities to a mile or less at times tonight. There may also be times when the fog is locally dense with the visibility at a quarter of a mile or less. If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you in case a sudden stop is needed.
Special weather statement, Apr 15, 2:59 AM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service New York NY
259 AM EDT Mon Apr 15 2019
NYZ067-150745-
Orange-
259 AM EDT Mon Apr 15 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ORANGE COUNTY...
At 258 AM EDT, a strong thunderstorm was located near Dingmans Ferry,
or near Montague, moving east at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Middletown, Port Jervis, Goshen, Howells, Chester, Florida,
Cuddebackville, Otisville, Huguenot, Unionville, Scotchtown,
Deerpark, Mechanicstown, Westtown and Slate Hill.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4150 7472 4150 7448 4157 7442 4160 7435
4160 7433 4162 7430 4130 7423 4125 7447
4136 7470 4137 7469 4139 7471 4140 7474
4143 7474 4143 7476 4145 7476 4146 7475
4149 7476
TIME...MOT...LOC 0658Z 251DEG 33KT 4130 7492
DSSpecial weather statement, Apr 15, 3:45 AM EDT, 23 minutes before
Special Weather Statement
National Weather Service New York NY
345 AM EDT Mon Apr 15 2019
NJZ002-004-103-NYZ067-069-150830-
Western Bergen-Western Passaic-Eastern Passaic-Rockland-Orange-
345 AM EDT Mon Apr 15 2019
...A STRONG THUNDERSTORM WILL AFFECT PASSAIC...NORTHWESTERN BERGEN...
SOUTHEASTERN ORANGE AND ROCKLAND COUNTIES...
At 344 AM EDT, a strong thunderstorm was located over West Milford,
moving east at 45 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Wayne, West Milford, Ramsey, Ringwood, Pompton Lakes, Suffern, West
Point, Sloatsburg, Bloomingdale, Greenwood Lake, Pomona, Harriman,
Upper Greenwood Lake, Wyckoff and Oakland.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM EDT for northeastern
New Jersey...and southeastern New York.
LAT...LON 4120 7437 4123 7442 4139 7396 4135 7396
4132 7398 4131 7398 4107 7410 4089 7425
4093 7429 4097 7428 4098 7430 4100 7430
4101 7439 4103 7442 4102 7443 4104 7443
4105 7445 4105 7449 4108 7449 4109 7450
TIME...MOT...LOC 0744Z 248DEG 41KT 4113 7444
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:24 AM EDT | Wind Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 21 hr |
| Apr 15, 3:45 AM EDT | Special Weather Statement | OKX | Passaic | 45 min |
| Apr 15, 4:17 AM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 88 min |
| Apr 15, 2:59 AM EDT | Special Weather Statement | OKX | Orange | 46 min |
| Apr 15, 3:36 AM EDT | Severe Thunderstorm Warning | OKX | Orange | 39 min |
| Apr 15, 4:17 AM EDT | Special Weather Statement | OKX | Putnam, Rockland | 43 min |
| Apr 15, 4:20 AM EDT | Special Marine Warning | OKX | 44 min | |
| Apr 15, 4:37 AM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 23 min |
| Apr 15, 4:40 AM EDT | Special Marine Warning | OKX | 50 min | |
| Apr 15, 4:43 AM EDT | Special Marine Warning | OKX | 37 min | |
| Apr 15, 4:59 AM EDT | Areal Flood Advisory | OKX | Rockland | 61 min |
| Apr 15, 5:03 AM EDT | Special Weather Statement | OKX | Suffolk | 42 min |
| Apr 15, 5:19 AM EDT | Special Marine Warning | OKX | 41 min | |
| Apr 15, 5:30 AM EDT | Special Marine Warning | OKX | 60 min | |
| Apr 15, 5:54 AM EDT | Special Marine Warning | OKX | 66 min | |
| Apr 15, 6:16 AM EDT | Special Marine Warning | OKX | 59 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2019Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.